• question-icon

    Suggest treatment for dysuria

default
Posted on Tue, 24 Nov 2015 in Urinary and Bladder Problems
Question: had a staff infection was treated with Bactrim800/160. Burning Urine started a couple of days into treatment. remains after I finished the course.
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Rule out enlarged prostate as a primary cause of UTI.

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have UTI and have taken Bactrim for couple of days but still has burning urination .

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Do you have other symptoms like frequency for urination .urgency ,nocturia etc suggesting Enlarged prostate which is common at this age ?

Please take broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkalizer thrice daily .Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure to drink more water .To keep your urine dilute This will help to control dysuria.

Since you are in a age group to have enlarged prostate I would suggest you to
consult qualified Urologist for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Serum PSA.

Further treatment will depend upon result of these tests and final diagnosis.

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10182 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Nocturia

doctor1 MD

i m on telsar 1-0-0 telsar-A 0-0-1 Vivalol xl 25 1-0-1 Eltroxin 187mcg 1-0-0 Veltam plus 0-0-1 I m having veltam plus since 2 years. my prostrate...

doctor1 MD

hi doc. i m 60yrs. cardiac patient,having 2 stents.sugar fasting-107,&pp166.aiso cholisterol- total-162. triglycerides- 120. hdl-45. ldl-93. Apart...

doctor1 MD

Hi , I'm 85 yrs old in good health . For the past 3 months I've been taking tamsulosin hcl.4 mg. for enlarged prostate ' which had me going 3/ 4...

doctor1 MD

I have frequent urination at night (not is daytime). I have to get up every 2 hours and last night I had to get up 3 times at just 1 hour apart. I...

doctor1 MD

i am 56 have nocturia have been to urologist and exam did not find enlarged prostate and PSA numbers are very good. how can i stop this up after...

doctor1 MD

I am a healthy 63 year old female. I only drink one cup of coffee in the morning before 8 am. Whether I drink water or not in the afternoon or...

doctor1 MD

I am aged 72 yrs old and my B.P. is in control while taking Tabs. (1) Listril(Lisnopril)-20 mg.daily after lunch and (2) Dytor(Torsemide) - 5 mg....

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. P. T. Patil
  • Q - Have stomach pain, fever and loose stool. On omniprzole and ciplox. Any...

  • Q - Have had cyst removed from lips and noticed rigidness. Will it cure on...

  • Q - On medication for BP, body pain and frequent urination. Getting weakness...

  • Q - Having pain in testicle and noticed dark skin on it. What to do?

  • Q - Took medication for neurological problem and never had a desire for...

  • Q - Experiencing prolonged menstrual periods. What to do?

  • Q - Have increase frequency and urgency of urination. Any treatment?

  • Q - Why does my penis look small when not erect?

  • Q - Having on and off mouth ulcer. What is causing this and how to get rid...

  • Q - Noticed movable lump on the side of abdomen. What could it be?

backtotop2